Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


depression
Sep 12, 2003

dr young good morning . iam the same person from india .

i went to my doctor and gave some more tablets probably for my crying and weeping .

still iam feeling depressed . every minute i feel i have noyhing to look forward and getting detached from work and other things .

doctor inside ifeeling very worrid that i may die in the next few years.

second reading other forums about bufflo bump fat loss facial changes etc also iam getting worried .

when i ask these to my doctor he just laughs and donot give any reply .

doctor ihave told the kind of personal problems i have .

doctor if icontinue my present meds when i will start getting the side effects say inthe next 1year or 2years.

doctor with the present meds

will i live healthy next 15 years at least or i will be bed ridden .

on otherhand i will take all the cares includingmeds religiously . sorry doctor for repeating the same question again and again .

iam so much worried that i may die in the next few years my kids and wife will become orphans .

i will have all the side effects and cant go in to public or will be hostatlised always for some treatments etc .

doctor these thougts are always on my mind and not ableto pay attention to my work .

doctor some counseling words please . please help me .

Response from Dr. Young

There are many potential issues about long-term complications of HIV and HIV therapy. Unfortunately, they often obscure the real and sometimes life-saving benefits of therapy. If your doctor has chosen the right medications for you and you are able to take these medications with minimal lapses in adherence, there is no obvious reason why you should die in the next few years-- on the contrary, long-term survival should be in your future.

Buffalo hump is the abnormal accumulation of fat that occurs around the neck- this is seen in a small number of patients who, typically, have had HIV for a long time. There are some studies that suggest a role for protease inhibitors in causing this (you're not taking any of these, if I recall), though other studies refute this relationship.

My patients who are starting their first regimens only rarely have significant, long-lasting side effects from medications. Even if they do, the solution is simply to switch medications to a better tolerated one. There's no reason that you can't go in to the public, or for that matter expect that you need to be hospitalized (if I recall, your CD4 count was well above 200).

Good health, BY


Previous
ARS in may
Next
IT Can BE Done

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement